Titlebar

Export bibliographic data
Literature by the same author
plus on the publication server
plus at Google Scholar

 

Value at risk using hyperbolic distributions

Title data

Bauer, Christian:
Value at risk using hyperbolic distributions.
In: Journal of Economics and Business. Vol. 52 (2000) Issue 5 . - pp. 455-467.
ISSN 0148-6195
DOI: https://doi.org/10.1016/S0148-6195(00)00026-6

Related URLs

Abstract in another language

This article deals with the Value at Risk concept as it is used in practice. We show that, like the Gaussian distribution, elliptical distributions lend themselves to simple practical computations. All necessary computations are detailed for the symmetric hyperbolic distributions. A test on real stock market and exchange rate data shows the new distributions fit the data better and outperform equivalent estimators used in RiskMetrics™.

Further data

Item Type: Article in a journal
Refereed: Yes
Keywords: Hyperbolic distribution; Elliptical distributions; Value at risk
Institutions of the University: Faculties > Faculty of Law, Business and Economics > Department of Economics > Chair Economics I > Chair Economics I - Univ.-Prof. Dr. Bernhard Herz
Faculties
Faculties > Faculty of Law, Business and Economics
Faculties > Faculty of Law, Business and Economics > Department of Economics
Faculties > Faculty of Law, Business and Economics > Department of Economics > Chair Economics I
Result of work at the UBT: Yes
DDC Subjects: 300 Social sciences > 330 Economics
Date Deposited: 13 Apr 2015 08:56
Last Modified: 13 Apr 2015 08:56
URI: https://eref.uni-bayreuth.de/id/eprint/10163